Invariant dimension and restricted extension of Noetherian rings

  • Walter Borho
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 924)


This paper is an alternative and complement to [1]. First we take up the idea of an axiomatic notion of dimension generalizing and unifying Gelfand-Kirillov- and Gabriel-Rentschler-dimension. We introduce an “axiom of invariance”, generalizing an idea of Stafford. Next we apply this to reprove the main results of [1] on “good behaviour” of prime ideals in certain extension-rings of noncommutative rings, including an additivity principle for Goldie-ranks. Finally we discuss the extent to which our “restriction” on extensions is also necessary in order to have results of this type.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Borho, W.: On the Joseph-Small additivity principle for Goldie-ranks, IHES preprint No. 4, Jan. 1981.Google Scholar
  2. [2]
    Borho, W.—Gabriel, P.—Rentschler, R.: Primideale in Einhüllenden auflösbarer Lie-Algebren, Springer Lecture Notes in Math. 357 (1973).Google Scholar
  3. [3]
    Borho, W.—Kraft, H.: Über die Gelfand-Kirillov-Dimension, Math. Ann. 220 (1976), 1–24.MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    Brown, K.A.—Lenagan, T.H.—Stafford, J.T.: Weak ideal invariance and localization, J. London Math. Soc. 21 (1980), 53–61.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    Brown, K.A.—Lenagan, T.H.—Stafford, J.T.: K-Theory and stable structure of Noetherian group rings, Proc. London Math. Soc., to appear.Google Scholar
  6. [6]
    Goldie, A.—Krause, G.: Artinian quotient rings of ideal invariant Notherian rings, J. of Algebra 63 (1980), 374–388.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    Gordon, R.—Robson, J.C.: Krull dimension, Mem. AMS 133 (1973).Google Scholar
  8. [8]
    Joseph, A.—Small, L.W.: An additivity principle for Goldie rank, Israel J. Math. 31 (1978) 105–114.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    Krause, G.—Lenagan, T.H.—Stafford, J.T.: Ideal invariance and Artinian quotient rings, J. Algebra 55 (1978), 145–154.MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    Small, L.W.: Orders in Artinian rings, J. Algebra 4 (1966), 13–41.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    Stafford, J.T.: Stable structure of non-commutative Noetherian rings, J. Algebra 47 (1977), 244–267.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    Stafford, J.T.: On the regular elements of Noetherian rings, Proc. 1978 Atwerp Conference, Marcel Dekker Co., New York.zbMATHGoogle Scholar
  13. [13]
    Chatters, A.W.—Goldie, A.W.—Hajarnavis, C.R.—Lenagan, T.H.: Reduced Rank in Noetherian Rings, J. Algebra 61 11969), 582–589).Google Scholar

Copyright information

© Springer-Verlag 1982

Authors and Affiliations

  • Walter Borho
    • 1
  1. 1.FB 7-MathematikWuppertal 1Germany

Personalised recommendations